[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 9, 1995

Acute Renal Failure Attributable to Ciprofloxacin in a Patient With the Acquired Immunodeficiency Syndrome

Author Affiliations

Malaga, Spain

Arch Intern Med. 1995;155(1):114. doi:10.1001/archinte.1995.00430010122017
Abstract

In a recent article, Lo et al1 found ciprofloxacin to induce nephrotoxicity in five patients with cancers. Ciprofloxacin was mainly indicated for the treatment of chemotherapy-induced neutropenic febrile episodes.

We report an acute renal failure that occurred in a patient with the acquired immunodeficiency syndrome (AIDS) within a few days of initiating ciprofloxacin therapy.

Report of a Case.  A 38-year-old man was admitted to the hospital because of cavitary pneumonia. He had been diagnosed as having had transfusion-associated AIDS and hepatitis C virus infection since 1991. There was a history of several opportunistic infections, including Pneumocystis carinii pneumonia, chronic cryptosporidiosis, and enterocolitis caused by Giardia lamblia.Several days before admission to the hospital, he noticed severe weakness, fever, malaise, and a productive cough. The chest roentgenogram revealed a cavitary abscess with fluid in the left inferior lobe. A sputum culture yielded results positive for Pseudomonas aeruginosaIntravenous antibiotic therapy

First Page Preview View Large
First page PDF preview
First page PDF preview
×